Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Could the nausea and mettalic taste be the reason for pregnancy after taking fertility supplements?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Question
Hi I am currently trying to conceive. I began taking Fertilaid supplement 2 months ago because I have irregular periods. Last month they seemed to be working as I had a shorter cycle of 31 days. This month it felt like it would be the same and I even started to get excited because I became nauseous this week and I have a continous metallic taste in my mouth. I also have very occassionally twinges in my uterus and this area is a little swollen. I am on day 34 of my cycle and I did a pregnancy test this morning which was negative. I do not have the usual signs that my period is coming (spotting/sore breasts) My periods have ranged from 31 days to 45 in the past. I realise I am unlikely to be pregnant now but am confused by the metallic taste and nausea. I have reduced my supplement intake, however I do not know how it could be these as I took them without any trouble last month.
Posted Sat, 14 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Minoo Bhagia 50 minutes later
Hello,

Thanks for the query.

Since you are having delayed periods you might be suffering with PCOD(Poly cystic ovarian disease).
Hypothyroidism is one more cause of delayed periods.

For infertility there are various factor which are to be considered. Ovarian factor is one of them.

Follicular studies, hormonal assay, endometrial thickness are to be kept in mind. If these are already done, I would like to know the reports which would help me in suggesting you better.

Along with them Hysterosalpingography(HSG) for tubal patency and your Husband's semen test are required but get your husband's semen analysis done before getting HSG done.

You should get all the investigations done before starting any therapy.

Metallic taste and nausea you are suffering could be due to the medicines you are on. Please do not stop any medications without your doctor's advise.

I would like to provide you with specific suggestions after knowing the reports of the above mentioned investigations.

Awaiting your reply.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor